MAUDE Adverse Event Report: COVIDIEN EPUMP FEED AND 1000MLFLUSH SET; PUMP, INFUSION, ENTERAL

COVIDIEN EPUMP FEED AND 1000MLFLUSH SET; PUMP, INFUSION, ENTERAL
Model Number 773662
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that a (b)(6) -year-old female patient with a positive covid-19 diagnosis required the installation of enteral nutrition equipment and when water was added to one of the bags, the liquid came out of one of the edges of the bag.No patient injury.
 
Additional Manufacturer Narrative
The device history record was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the issue reported.The device history record review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.The device was manufactured on january 05, 2021.A physical sample was not returned for evaluation; however, a video was provided for reference.The video was inspected, and the reported issue was confirmed; a leak was observed on the perimeter side of the bag.Based on historical data for the same failure mode it was possible to identify a potential root cause which is that the perimeter area of the feeding bag could suffer over sealing (double sealing) since the perimeter die of the sealing did not contain any equipment to prevent adherence from sealed bag to the sealing die.Therefore, a leakage in the perimeter area could occur if the sealing area is damaged (over sealed) by the machine die.A historical review shows that there have been a series of improvement actions taken after the manufacturing of this lot to mitigate the risk of leakage in the perimeter area.These actions included an awareness notification being issued to production personnel, updating work instructions to clarify the disposition that the product must follow if over-sealing or weak sealing is detected, the installation of sponges on the perimeter sealing die of rf machine to avoid over-sealing in the perimeter area, the creation of a sample board for personnel/qc inspectors to clarify the acceptance/rejection criteria for weak seals, bubbles, and over seal defects, and updating the standard work instructions to include a visual aid of seal inspection to ensure that perimeter area sealing is uniform, continuous, and without openings.Production personnel was trained to the sample board implementation and standard work instruction updates.No further corrective actions are applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
EPUMP FEED AND 1000MLFLUSH SET
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key12356962
Report Number9612030-2021-03032
Device Sequence Number3726395
Product Code LZH
UDI-Device Identifier30884521022106
UDI-Public30884521022106
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number773662
Device Catalogue Number773662
Device Lot Number2100210764
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date10/04/2021
Patient Sequence Number1